Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 3, NWS Cheyenne, WY

September 21, 20115 counties in Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 21, 2011, 12:53 PM MDT for 5 counties in Nebraska; Laramie County, Wyoming. It took effect at Sep 22, 2011, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2011, 12:53 PM MDT (18:53 UTC)
In effect from
Sep 22, 2011, 12:00 AM MDT
Expired
Sep 22, 2011, 8:00 AM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS75 KCYS 211853
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MDT WED SEP 21 2011

...AREAS OF FROST WILL DEVELOP OVERNIGHT...

.SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES EARLY
THURSDAY MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE SOUTHERN
NEBRASKA PANHANDLE. 

NEZ019>021-054-055-WYZ118-119-220300-
/O.NEW.KCYS.FR.Y.0003.110922T0600Z-110922T1400Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
1253 PM MDT WED SEP 21 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
THURSDAY. 

* TEMPERATURE...OVERNIGHT LOWS FROM 30 TO 36 DEGREES.

* IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW 
  LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION 
  COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE 
  AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
029 
WWUS75 KCYS 220934
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 AM MDT THU SEP 22 2011

...AREAS OF FROST THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES INTO 
EARLY THIS MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE
SOUTHERN NEBRASKA PANHANDLE.

NEZ019>021-054-055-WYZ118-119-221400-
/O.CON.KCYS.FR.Y.0003.000000T0000Z-110922T1400Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
334 AM MDT THU SEP 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TEMPERATURE...IN THE LOWER TO MID 30S THROUGH 8 A.M.

* IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW 
  LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION 
  COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE 
  AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
309 
WWUS75 KCYS 221412
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 AM MDT THU SEP 22 2011

...THE FROST ADVISORY EXPIRED AT 8 AM...

TEMPERATURES HAVE SLOWLY AND STEADILY WARMED OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE AFTER SUNRISE. FOR
THAT REASON...THE FROST ADVISORY HAS EXPIRED. 

NEZ019>021-054-055-WYZ118-119-221515-
/O.EXP.KCYS.FR.Y.0003.000000T0000Z-110922T1400Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
812 AM MDT THU SEP 22 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY EXPIRED AT 8 AM AND IS NO LONGER IN EFFECT.
TEMPERATURES HAVE WARMED AFTER SUNRISE AND AT 8 AM WERE IN THE
UPPER 30S AND 40S.

$$

WEILAND

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:28 AM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 21, 11:28 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MDT WED SEP 21 2011

.AVIATION...UPDATED FOR 21/18Z TAFS...
SATELLITE AND SURFACE OBSERVATIONS SHOWING MAINLY CLEAR SKIES AND
LIGHT WINDS. SIMILAR CONDITIONS EXPECTED NEXT FEW DAYS.
JG
&&

.PREV DISCUSSION... /ISSUED 528 AM MDT WED SEP 21 2011/

AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS TO PREVAIL AT AREA AIRFIELDS THROUGH THE PERIOD. A
MID-LEVEL CLOUD DECK 12-15K MSL WILL LINGER IN THE KSNY VICINITY
THROUGH AROUND 14/15Z. OTHERWISE SHOULD BE A SKC MORNING...WITH
MORE MID-LEVEL CLOUDS IN THE VICINITY OF KLAR AND KCYS AGAIN THIS
AFTERNOON. SKIES WILL TURN SKC AGAIN THIS EVENING AND OVERNIGHT.

PREV DISCUSSION... /ISSUED 239 AM MDT WED SEP 21 2011/

SHORT TERM...TODAY THROUGH FRIDAY...
TEMPERATURES HAVE COOLED IN SOME AREAS INTO THE LOWER AND MID 30S
BUT ACROSS PARTS OF THE SOUTHERN CWA EITHER CLOUDS OR A BIT OF
WIND HAS KEPT TEMPERATURES IN THE 40S AS OF 2 AM. DONT EXPECT A
LOT MORE COOLING ESPECIALLY IN AREAS WITH CLOUDS THUS HAVE TRIMMED
THE FROST ADVISORY TO MOSTLY THE NORTHEASTERN PARTS OF THE CWA.
OTHERWISE DRY AND RATHER COOL CONDITIONS EXPECTED OVER THE CWA
TODAY AS SFC HIGH HOLDS OVER THE REGION UNDER NW FLOW ALOFT AROUND
POTENT UPPER LOW OVER NORTHEAST MINNESOTA. SOME CLOUDS OVER PARTS
OF THE SOUTHERN CWA TODAY AS SOME SHEARED OUT SHORTWAVE ENERGY
ROTATES AROUND THE UPPER LOW AND CLIPS THE EASTERN CWA BUT NO PCPN
EXPECTED DUE TO MEAGER MOISTURE IN THE ATMOSPHERE. SKIES WILL
CLEAR OUT ACROSS THE CWA THIS EVENING WITH CLEAR CONDITIONS
TONIGHT THROUGH THURSDAY NIGHT. SOME INCREASE IN HIGH CLOUDS
FRIDAY AS THEY SPILL DOWN UPPER RIDGE THAT WILL BUILD OVER THE
WESTERN PART OF THE COUNTRY THROUGH THE END OF THE WEEK. SUMMER
WILL DRAW TO A CLOSE ON THE WARM SIDE AS TEMPERATURES TURN WARMER
THURSDAY AND FRIDAY WITH HEIGHTS BUILDING OVER THE REGION.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT DRY CONDITIONS AND ABOVE
NORMAL TEMPERATURES THROUGH THE EXTENDED. HIGHLY AMPLIFIED
INTERMOUNTAIN WEST UPPER RIDGE OVER THE WEEKEND WILL BE FLATTENED
EARLY NEXT WEEK BY SPLITTING SHORTWAVE ENERGY BEING EJECTED FROM
THE UPPER VORTEX OVR THE GULF OF ALASKA. MODELS PROG THE NRN
PORTION OF THIS SHORTWAVE TO REMAIN WELL NORTH OF THE AREA...
MOVING INTO THE CANADIAN PRAIRIE PROVINCES BY LATE MONDAY.
MEANWHILE...THE SRN PORTION OF THE SPLITTING SHORTWAVE WILL DRIFT
TOWARDS THE DESERT SOUTHWEST ON TUESDAY AND BECOMING CLOSED. THE
IMPACT ON THE CWA WILL REMAIN VERY MINIMAL WITH PERHAPS SOME MORE
MOUNTAIN CLOUD-COVER BY TUESDAY. THE UPPER HIGH WILL RE-ESTABLISH
ITSELF OVR THE CENTRAL ROCKIES BY WEDNESDAY AND WHEN COMBINED WITH
THE CLOSED LOW OVR THE DESERT SOUTHWEST WILL SET-UP A REX BLOCK
ACROSS THE WRN CONUS. AFTERNOON HIGHS WILL BE IN THE UPPER 70S TO
LOWER 80S ACROSS THE REGION...WITH PERHAPS A FEW DEGREES OF
COOLING FOR TUESDAY AND WEDNESDAY.

FIRE WEATHER...
NO CONCERNS ANTICIPATED THROUGH THE END OF THE WEEK WITH
GENERALLY LIGHT WINDS AND RELATIVE HUMIDITIES REMAINING ABOVE
CRITICAL THRESHOLDS. CONTINUED ON THE COOL SIDE TODAY THEN WARMER
CONDITIONS THURSDAY AND FRIDAY AS UPPER RIDGE BUILDS OVER THE
REGION.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Sep 21, 10:38 AM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1038 AM MDT WED SEP 21 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-221645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1038 AM MDT WED SEP 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:51 PM MDTFrost AdvisoryCYSBox Butte, Dawes, Scotts Bluff, Sioux12 hr

Nearby

Frost Advisories in Nebraska, 2011Frost Advisories in Wyoming, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.